Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 22, 2021, 6:28 PM MDT for Scotts Bluff County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 6:28 PM MDT (00:28 UTC)
- Expired
- Jul 22, 2021, 7:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 107 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3208 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654
WWUS85 KCYS 230028
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
628 PM MDT Thu Jul 22 2021
NEZ019-230100-
Scotts Bluff NE-
628 PM MDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTTS BLUFF COUNTY UNTIL
700 PM MDT...
At 628 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stegall, or 13 miles west of Scottsbluff, moving northeast at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Scottsbluff, Gering, Mitchell, Terrytown, Hubbard Hill, Stegall and
Scotts Bluff National Monument.
LAT...LON 4173 10387 4174 10395 4182 10401 4188 10398
4197 10374 4179 10360
TIME...MOT...LOC 0028Z 239DEG 10KT 4182 10391
$$
MokryWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 22, 5:08 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 22, 5:08 PM MDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 508 PM MDT Thu Jul 22 2021 .SHORT TERM...(This evening through Friday) Issued at 159 PM MDT Thu Jul 22 2021 Latest water vapor loop was showing the monsoonal flow continuing to affect much of Wyoming with isolated showers and thunderstorms continuing to affect areas mainly along and west of the Laramie Range. The heaviest shower was located between mile markers 280 and 285 with rainfall rates of 2 to 3 inches per hour. However, these showers are very short lived, so would not anticipate any flash flooding, but it will certainly cause some pooling and hydroplaning on the roadways. The showers and isolated thunderstorms should begin to diminish as the evening wears on. However, there is a shortwave that will translate east across the Canadian Providences tonight and Friday. This shortwave will drag a weak frontal boundary through the area late tonight into early Friday evening. This boundary may cause some isolated showers and thunderstorms to develop after midnight mainly west of Douglas to Arlington area. On Friday, the mid level wind speeds pick up a bit in the 500-300mb layer across the Niobrara, Sioux and Dawes counties. This may enhance the shear in that region on Friday afternoon for any storm that does develop. SPC has even highlighted that region for a Marginal Risk with the main threats being hail and gusty winds. Otherwise, the main issue will continue to be slow moving thunderstorms with high Precipitable Water values (1-1.25inches).This front is progged to move out of the southern Nebraska panhandle Friday evening. Therefore, the thunderstorm threat should diminish across the southern panhandle by midnight. .LONG TERM...(Friday night through Thursday) Issued at 159 PM MDT Thu Jul 22 2021 Above normal temperatures will continue into this weekend and early next week as an upper level ridge begins to expand across much of the central CONUS. Daily chances of showers and thunderstorms looks to continue this weekend with potentially a break Monday and Tuesday before returning by midweek. Storms will mainly be confined to the higher terrain under the rather weak flow regime. Latest model runs have slowed down the Pacific wave that would try to break up this current pattern late next week and therefore elongate this warm stretch across the region. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 505 PM MDT Thu Jul 22 2021 Will continue the VCTS wording in the 00Z TAFs for all airports as storms are popping up just about everywhere late this afternoon. Nothing severe with these storms...just brief heavy rain. Look for a decrease in TStm coverage after 02Z or so. Will be a repeat for Friday afternoon. && .FIRE WEATHER... Issued at 159 PM MDT Thu Jul 22 2021 The upper level ridge will continue to dominate the area through the weekend. As a result, we will continue to see low afternoon humidities (15-25 percent). This will result in some high mixing heights (8-12kft), but due to the influence of the upper level ridge wind speeds will continue to be 10kts or less. Modest humidity recoveries are expected at night as well. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...REC LONG TERM...REC AVIATION...GCC FIRE WEATHER...REC
Hazardous weather outlook, Jul 22, 4:51 AM MDT, 13 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 451 AM MDT Thu Jul 22 2021 NEZ002-003-019>021-054-055-095-096-WYZ101>119-231100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 451 AM MDT Thu Jul 22 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms this afternoon with heavy rainfall possible, mainly near the Colorado border. Slow moving storms with heavy rainfall could lead to flash flooding, especially in recently burned areas. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 22, 6:19 PM MDT, 9 minutes before
Special Weather Statement National Weather Service Cheyenne WY 619 PM MDT Thu Jul 22 2021 NEZ019-096-WYZ108-230045- Scotts Bluff NE-South Sioux NE-Goshen County WY- 619 PM MDT Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF... SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 645 PM MDT... At 618 PM MDT, Doppler radar was tracking a strong thunderstorm near Torrington, moving northeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Torrington, Mitchell, Morrill, Lyman and Henry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4187 10405 4204 10422 4218 10408 4197 10372 TIME...MOT...LOC 0018Z 230DEG 16KT 4202 10407 Mokry
Special weather statement, Jul 22, 6:28 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
628 PM MDT Thu Jul 22 2021
NEZ019-230100-
Scotts Bluff NE-
628 PM MDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTTS BLUFF COUNTY UNTIL
700 PM MDT...
At 628 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stegall, or 13 miles west of Scottsbluff, moving northeast at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Scottsbluff, Gering, Mitchell, Terrytown, Hubbard Hill, Stegall and
Scotts Bluff National Monument.
LAT...LON 4173 10387 4174 10395 4182 10401 4188 10398
4197 10374 4179 10360
TIME...MOT...LOC 0028Z 239DEG 10KT 4182 10391
MokryThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:19 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 26 min |
| Jul 22, 8:07 PM MDT | Areal Flood Advisory | CYS | Scotts Bluff | 93 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.